Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The existence of a coadjoint equivariant momentum mapping for a semidirect product

Author: Kentaro Mikami
Journal: Proc. Amer. Math. Soc. 82 (1981), 465-469
MSC: Primary 58F05; Secondary 70H99
MathSciNet review: 612741
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a symplectic action of a group $ G$ on a symplectic manifold $ P$, which admits a momentum mapping. Assume that $ G$ is a semidirect product of $ {G_1}$ by $ {G_2}$. We prove that if the symplectic action of $ {G_1}$ has a coadjoint equivariant momentum mapping, and if $ {H^1}(un{k_1}:{\mathbf{R}}) = {H^2}(un{k_2}:{\mathbf{R}}) = 0$, then the symplectic action of $ G$ has a coadjoint equivariant momentum mapping, where $ un{k_1}$ and $ un{k_2}$ are the Lie algebras of $ {G_1}$ and $ {G_2}$ respectively.

References [Enhancements On Off] (What's this?)

  • [1] Ralph Abraham and Jerrold E. Marsden, Foundations of mechanics, Benjamin/Cummings Publishing Co., Inc., Advanced Book Program, Reading, Mass., 1978. Second edition, revised and enlarged; With the assistance of Tudor Raţiu and Richard Cushman. MR 515141
  • [2] G.-M. Marle, Symplectic manifolds, dynamical groups, and Hamiltonian mechanics, Differential geometry and relativity, Reidel, Dordrecht, 1976, pp. 249–269. Mathematical Phys. and Appl. Math., Vol. 3. MR 0438393
  • [3] J.-M. Souriau, Structure des systèmes dynamiques, Maîtrises de mathématiques, Dunod, Paris, 1970 (French). MR 0260238
  • [4] Nolan R. Wallach, Symplectic geometry and Fourier analysis, Math Sci Press, Brookline, Mass., 1977. With an appendix on quantum mechanics by Robert Hermann; Lie Groups: History, Frontiers and Applications, Vol. V. MR 0488148
  • [5] Alan Weinstein, Lectures on symplectic manifolds, American Mathematical Society, Providence, R.I., 1977. Expository lectures from the CBMS Regional Conference held at the University of North Carolina, March 8–12, 1976; Regional Conference Series in Mathematics, No. 29. MR 0464312

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F05, 70H99

Retrieve articles in all journals with MSC: 58F05, 70H99

Additional Information

Keywords: Symplectic action, coajoint equivariant momentum mapping, semidirect product
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society